Note on the single-shock solutions of the Korteweg-de Vries-Burgers equation

Ioannis Kourakis, Sharmin Sultana, Frank Verheest

Research output: Contribution to journalArticlepeer-review

33 Citations (Scopus)

Abstract

The well-known shock solutions of the Korteweg-de Vries-Burgers equation are revisited, together with their limitations in the context of plasma (astro)physical applications. Although available in the literature for a long time, it seems to have been forgotten in recent papers that such shocks are monotonic and unique, for a given plasma configuration, and cannot show oscillatory or bell-shaped features. This uniqueness is contrasted to solitary wave solutions of the two parent equations (Korteweg-de Vries and Burgers), which form a family of curves parameterized by the excess velocity over the linear phase speed.
Original languageEnglish
Pages (from-to)245-249
Number of pages5
JournalAstrophysics and Space Science
Volume338
Issue number2
DOIs
Publication statusPublished - Apr 2012

ASJC Scopus subject areas

  • Astronomy and Astrophysics
  • Space and Planetary Science

Cite this